MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752730
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a cysto, stent placement procedure in the ureter, performed on (b)(6) 2021.During the procedure and inside the patient, it was noticed that the wire shredded in the stent and had to be cut out.The stent and wire were removed without incident from the patient.Another percuflex plus ureteral stent was used to successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: medical device problem code a0414 captures the reportable event of stent torn inside the patient.Block h10: the returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that a part of the amplatz guidewire was stuck inside the stent.The bladder section of the stent including the suture hole was torn.No other problems with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that the amplatz guidewire was stuck in the catheter, evidence that the stent was manipulated.The problem found could be generated by the user and due to the interacting/handling of the device with the suture string.The problem could have occurred because of an excess of force applied when the stent was trying to be placed while interacting with other devices.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device was unable to be performed as lot number is unknown.However, a ship history review was performed to identify the most probable lots and a manufacturing review of the most probable lots did not identify any anomalies or deviations that could have contributed to the event.
 
Event or Problem Description

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11809410
Report Number3005099803-2021-02164
Device Sequence Number14311808
Product Code FAD
UDI-Device Identifier08714729041207
UDI-Public08714729041207
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061752730
Device Catalogue Number175-273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1